Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 29, NWS Tulsa, OK

March 18, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 18, 2020, 2:53 PM CDT for LeFlore County, Oklahoma. It took effect at Mar 18, 2020, 3:18 PM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2020, 2:53 PM CDT (19:53 UTC)
In effect from
Mar 18, 2020, 3:18 PM CDT
Expired
Mar 20, 2020, 4:45 PM CDT
In force
49 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.01 ft at Mar 19, 2020, 8:00 AM CDT.

actionminormoderate20253003/1803/1903/2003/21
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

242 
WGUS44 KTSA 181953
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
253 PM CDT Wed Mar 18 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-190352-
/O.NEW.KTSA.FL.W.0029.200318T2018Z-200320T2145Z/
/PANO2.1.ER.200318T2018Z.200319T0600Z.200320T1545Z.NO/
253 PM CDT Wed Mar 18 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* until Friday afternoon.
* At  2:30 PM Wednesday, the stage was 28.69 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this afternoon and continue to rise to near 31.5 
  feet by late tonight. The river is expected to fall below flood 
  stage late Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
8 follow-up statements
400 
WGUS84 KTSA 190227
FLSTSA
Flood Statement
National Weather Service Tulsa OK
927 PM CDT Wed Mar 18 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-191027-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1000Z/
/PANO2.1.ER.200318T2028Z.200319T1800Z.200321T0400Z.NO/
927 PM CDT Wed Mar 18 2020

...Flood Warning extended until late Friday night...
The Flood Warning continues for
  The Poteau River near Panama.
* until late Friday night, or until the warning is cancelled.
* At  8:30 PM Wednesday, the stage was 30.16 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 31.5 feet early Thursday afternoon. The river is expected to 
  fall below flood stage late Friday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
106 
WGUS84 KTSA 190740
FLSTSA
Flood Statement
National Weather Service Tulsa OK
240 AM CDT Thu Mar 19 2020


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-191540-
/O.CON.KTSA.FL.W.0030.000000T0000Z-000000T0000Z/
/VBUA4.1.ER.200319T0330Z.200319T0700Z.000000T0000Z.NO/
240 AM CDT Thu Mar 19 2020

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until further notice, or until the warning is cancelled.
* At  2:00 AM Thursday, the stage was 22.19 feet.
* Flood stage is 22.0 feet.
* Forecast...The Arkansas River at Van Buren is expected to rise to 
  near flood stage late tonight and then oscillate between 21.7 and 
  22.3 feet until further notice.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-191540-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200322T0600Z/
/OZGA4.1.ER.200319T1600Z.200320T1800Z.200322T0000Z.NO/
240 AM CDT Thu Mar 19 2020

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until late Saturday night, or until the warning is cancelled.
* At  2:00 AM Thursday, the stage was 356.4 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage by late 
  this morning and continue to rise to near 357.5 feet by early 
  Friday afternoon. The river will fall below flood stage by Saturday 
  evening.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

OKC079-191540-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1245Z/
/PANO2.1.ER.200318T2028Z.200319T1200Z.200321T0645Z.NO/
240 AM CDT Thu Mar 19 2020

...Flood Warning extended until Saturday morning...
The Flood Warning continues for
  The Poteau River near Panama.
* until Saturday morning, or until the warning is cancelled.
* At  2:30 AM Thursday, the stage was 30.85 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 31.2 feet this morning. The river is expected to fall below 
  flood stage Saturday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy
099 
WGUS84 KTSA 191427
FLSTSA
Flood Statement
National Weather Service Tulsa OK
927 AM CDT Thu Mar 19 2020


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
ARC033-131-192226-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200322T0600Z/
/VBUA4.1.ER.200319T0330Z.200320T0000Z.200322T0000Z.NO/
927 AM CDT Thu Mar 19 2020

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until late Saturday night.
* At  9:00 AM Thursday, the stage was 22.61 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 23.0 feet this evening. The river is expected to fall to 
  near flood stage Friday evening and then fluctuate around flood 
  stage through Saturday.
* Impact...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-192226-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200323T1200Z/
/OZGA4.1.ER.200319T1218Z.200320T1800Z.200323T0600Z.NO/
927 AM CDT Thu Mar 19 2020

...Flood Warning extended until Monday morning...

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until Monday morning.
* At  8:00 AM Thursday, the stage was 357.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 358.5 feet by 
  early Friday afternoon. The river will fall below flood stage 
  Monday before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres 
  in Franklin and Logan Counties. Numerous gas fields are flooded. 
  Some agricultural lands in Johnson County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

OKC079-192226-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0000Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1800Z.NO/
927 AM CDT Thu Mar 19 2020

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday evening.
* At  8:30 AM Thursday, the stage was 30.97 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is cresting.
* Forecast...The Poteau River near Panama is at its crest and will 
  begin falling. The river is expected to fall to near flood stage 
  by Friday morning and then remain near flood stage through Friday 
  evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
534 
WGUS84 KTSA 191952
FLSTSA
Flood Statement
National Weather Service Tulsa OK
252 PM CDT Thu Mar 19 2020


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC033-131-200352-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200322T0900Z/
/VBUA4.1.ER.200319T0330Z.200320T0000Z.200322T0300Z.NO/
252 PM CDT Thu Mar 19 2020

...Flood Warning extended until late Saturday night...

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until late Saturday night.
* At  2:00 PM Thursday, the stage was 22.83 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 23.0 feet this evening. The river is expected to fall below 
  flood stage late Saturday evening.
* Impact...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-200352-
/O.CON.KTSA.FL.W.0031.000000T0000Z-200323T1200Z/
/OZGA4.1.ER.200319T1218Z.200320T1800Z.200323T0600Z.NO/
252 PM CDT Thu Mar 19 2020

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until Monday morning.
* At  2:00 PM Thursday, the stage was 358.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 358.5 feet by 
  early Friday afternoon. The river will fall below flood stage 
  Monday before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands 
  along the river downstream of the lock and dam in Franklin County. 
  Gas fields are also subject to flooding downstream. Equipment and 
  livestock should be moved to higher ground. North 5th Street in 
  Logan County near the Six Mile Levee begins to flood and may cut 
  off access to a nearby residence. 
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

OKC079-200352-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0600Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200321T0000Z.NO/
252 PM CDT Thu Mar 19 2020

...Flood Warning extended until late Friday night...

The Flood Warning continues for
  The Poteau River near Panama.
* until late Friday night.
* At  2:30 PM Thursday, the stage was 30.82 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by Friday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
329 
WGUS84 KTSA 200200
FLSTSA
Flood Statement
National Weather Service Tulsa OK
900 PM CDT Thu Mar 19 2020

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-200959-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1000Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200321T0400Z.NO/
900 PM CDT Thu Mar 19 2020

...Flood Warning extended until late Friday night...
The Flood Warning continues for
  The Poteau River near Panama.
* until late Friday night, or until the warning is cancelled.
* At  8:30 PM Thursday, the stage was 30.62 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late Friday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
341 
WGUS84 KTSA 200814
FLSTSA
Flood Statement
National Weather Service Tulsa OK
314 AM CDT Fri Mar 20 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-201614-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0224Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T2024Z.NO/
314 AM CDT Fri Mar 20 2020

The Flood Warning continues for
  The Poteau River near Panama.
* until this evening, or until the warning is cancelled.
* At  2:30 AM Friday, the stage was 30.31 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late this afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
018 
WGUS84 KTSA 201430
FLSTSA
Flood Statement
National Weather Service Tulsa OK
930 AM CDT Fri Mar 20 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-202231-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0130Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1930Z.NO/
930 AM CDT Fri Mar 20 2020

The Flood Warning continues for
  The Poteau River near Panama.
* until this evening, or until the warning is cancelled.
* At  8:30 AM Friday, the stage was 29.8 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by this afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
367 
WGUS84 KTSA 201942
FLSTSA
Flood Statement
National Weather Service Tulsa OK
242 PM CDT Fri Mar 20 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
ARC033-131-210342-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200324T0600Z/
/VBUA4.1.ER.200319T0330Z.200321T0600Z.200324T0000Z.NO/
242 PM CDT Fri Mar 20 2020

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Arkansas River at Van Buren.
* until late Monday night, or until the warning is cancelled.
* At  2:00 PM Friday, the stage was 23.82 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 24.0 feet Saturday before dawn. The river is expected to fall 
  below flood stage Monday evening.
* Impact...At 24.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca. Some rural 
  roads near Lavaca may be impassable. Parts of Kelley Park northwest
  of downtown Fort Smith experience minor flooding.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-210342-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200324T1000Z/
/OZGA4.1.ER.200319T1218Z.200321T0000Z.200324T0400Z.NO/
242 PM CDT Fri Mar 20 2020

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until late Monday night, or until the warning is cancelled.
* At 2:00 PM Friday, the stage was 359.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 359.6 feet by 
  this evening. The river will fall below flood stage late Monday 
  evening.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres 
  in Franklin and Logan Counties. Numerous gas fields are flooded. 
  Some agricultural lands in Johnson County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

OKC079-202012-
/O.CAN.KTSA.FL.W.0029.000000T0000Z-200321T0130Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1906Z.NO/
242 PM CDT Fri Mar 20 2020

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At 2:30 PM Friday, the stage was 28.91 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage this afternoon.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 1:13 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 18, 1:13 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
113 PM CDT Wed Mar 18 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Generally MVFR ceilings early this afternoon with some areas where
skies clear to VFR. Ceilings will lift through the afternoon in
many areas. Widespread showers and thunderstorms will move into
the area late tonight with associated lower ceilings and
visibilities.

&&

.PREV DISCUSSION... /Issued 1025 AM CDT Wed Mar 18 2020/

..UPDATE...

DISCUSSION...
Most of the morning's precipitation has pushed east of the
forecast area late this morning, but additional thunderstorms are
ongoing just south of the Red River on the edge of the 850
moisture axis. Have raised POPs across far southeast Oklahoma for
the rest of the morning and into early afternoon in response to
this, although a general downward trend in the areal coverage is
likely by mid afternoon. Cloud cover is likely to improve some
during the afternoon as well, which will lead to an expected
increase in temperatures. Have adjusted temperatures down a couple
of degrees, especially along and west of Highway 75, but still
keeping highs well above normal. Other elements look good with a
few minor tweaks.

PREV DISCUSSION... /Issued 650 AM CDT Wed Mar 18 2020/

DISCUSSION...

The discussion regarding the 12Z TAF forecast follows...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Total mixed bag of flight conditions early this morning in the
wake of last night's rain and storms, but should settle within
the next couple hours to MVFR before climbing to VFR by late this
afternoon. Another round of showers and storms will sweep across
the TAF sites after 05Z tonight, and cigs/vsbys should drop to
MVFR. LLWS conditions possible at the NW AR sites this morning.

Lacy

PREV DISCUSSION... /Issued 328 AM CDT Wed Mar 18 2020/

DISCUSSION...

The upper air pattern still looks largely on track with the
discussion from last night. An Omega block over the eastern
Pacific will continue to promote unsettled weather for E OK and NW
AR through much of the forecast period. With that said, there
will likely be a break from the rain starting Thursday
evening/night and continuing through Saturday night. This break
will be a result of a surface high pressure centered over the
north-central US influencing our area by bringing us clearing
skies and light to moderate east-northeasterly winds. Frost/freeze
headlines will likely be necessary this weekend with temperatures
expected to dip into the upper 20s to lower 30s for much of the
area. The unsettled weather pattern then appears to crank back up
by early next week with several rounds of showers and possibly
storms expected to move through. Rain over the next few days may
lead to localized flash and some river flooding.

A band of showers and storms associated with an 850mb short wave
will move out by mid morningm today. In the wake of these
showers, clouds may begin to break up a little across NE OK this
afternoon allowing us to see that brilliant yellow ball in the
sky for the first time in several days! If clouds can clear
quickly, then temps will respond nicely by rising quickly into
the 70s or even lower 80s. If clouds stick around a little longer
then lower to mid 70s will be more likely. Opted to split the
difference and more or less stay with the NBM solution.

Tonight will see a more substantial piece of energy move into the
region. As a result, severe storms appear likely across Texas and
western and central Oklahoma. As for E OK and NW AR things
continue to be a little iffy given the expected timing of these
storms (generally after midnight) moving through. With that
said, conditions should be favorable for a severe storm or two to
move through the CWA given strong veering shear and pockets of
surface CAPE near 1000J/kg. The main threats appear to be damaging
wind gusts, heavy rainfall, and an isolated threat for a tornado
embedded within the anticipated (QLCS) line of storms. Heavy
rainfall will be thanks to PWAT values in the 1.25 to 1.75" range.
This suggests that rainfall rates in excess of 1" per hour at
times are very possible which may lead to isolated flash
flooding of low lying areas. Some redevelopment across E OK and
NW AR Thursday by early afternoon along the dryline may result in
a few strong to severe storms to develop. The aforementioned
threats will apply with the addition of a marginal large hail
threat. Additional rainfall amounts, when this is all said and
done Thursday evening, will generally range from 1 to 2 inches
with isolated 3" amounts possible within heavier thunderstorms
that move over the same area. This forecast will continue to be
refined through the day and afternoon hours today.

Friday will see a cold front pass through the area with surfaces
pressures beginning to increase as a result of a strong high
pressure moving into the north-central CONUS. The influence of
this strong (approximately 1040mb) high pressure will be felt
here with clearing skies Friday into Saturday and cold light to
moderate ENE winds ushering in well below normal temperatures for
this time of year. Temperatures Saturday morning are expected to
be in the 20s from about I-40 and northward with lower to mid 30s
expected south of there. Given the greening and budding vegetation
across the area, freeze and frost headlines will likely be
warranted for Saturday morning.

After a cool weekend, temperatures look to rebound (70s by Tuesday
and Wednesday) through the work week next week as the
aforementioned high pressure quickly moves off to the east.
Additional rounds of showers and will be possible through the
week (maybe an isolated storm or 2 as well) as we return to a more
favorable pattern for precipitation. With that said, there aren't
any strong signals for heavy precipitation next week which is a
good sign for our rivers and soils which will see a good amount of
rain over the next few days.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  MMM MMM MMM MMM / MMM MMM MMM MMM
FSM  MMM MMM MMM MMM / MMM MMM MMM MMM
MLC  MMM MMM MMM MMM / MMM MMM MMM MMM
BVO  MMM MMM MMM MMM / MMM MMM MMM MMM
FYV  MMM MMM MMM MMM / MMM MMM MMM MMM
BYV  MMM MMM MMM MMM / MMM MMM MMM MMM
MKO  MMM MMM MMM MMM / MMM MMM MMM MMM
MIO  MMM MMM MMM MMM / MMM MMM MMM MMM
F10  MMM MMM MMM MMM / MMM MMM MMM MMM
HHW  MMM MMM MMM MMM / MMM MMM MMM MMM

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....99
Hazardous weather outlook, Mar 18, 12:57 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Wed Mar 18 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Wed Mar 18 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Strong to severe thunderstorms are expected to move into portions
of eastern Oklahoma after midnight tonight. Areas along and west
of Highway 75 will have the best chance to see severe weather,
with hail to the size of quarters and damaging wind gusts to 60
mph. These thunderstorms will also bring heavy rain and localized
flash flooding potential to eastern Oklahoma and northwest
Arkansas, with areas that saw a lot of rain overnight being most
susceptible to the flash flooding. Rises on mainstem rivers can
also be expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...High Wind Potential.
SATURDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
The severe weather threat will continue into Thursday afternoon
for far eastern Oklahoma and northwest Arkansas, with quarter size
hail and damaging winds to 60 mph continuing to be the main
threats. Strong to severe thunderstorms may be ongoing Thursday
morning, with a downward trend expected into midday. Additional
development may occur during the early to mid afternoon that will
likely shift east of the area by early evening. Locally heavy
rainfall and flooding potential will remain.

Strong southwest winds will develop behind a dryline and cold
front Thursday afternoon across portions of eastern Oklahoma.
Wind gusts could approach 40 mph at times. A cold front will push
through the region Thursday night and into Friday morning. Wind
gusts out of the north behind the front could reach 30 mph.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 11:30 PM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more3 hr
Mar 18, 8:43 AM CDTRiver Flood AdvisoryTSACherokee4 days
Mar 18, 2:43 PM CDTRiver Flood AdvisoryTSAPushmataha11 hr
Mar 18, 4:19 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more27 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.